Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 547, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2017, 1:52 AM CDT for 4 counties in Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2017, 1:52 AM CDT (06:52 UTC)
- Expired
- Jun 30, 2017, 2:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 10:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:37 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 29, 10:37 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Norman OK 1037 PM CDT Thu Jun 29 2017 .DISCUSSION... Please see the 06Z aviation discussion. && .AVIATION... Very little changes were made to the 00Z TAFs. Still expect thunderstorms to move into northern OK within the next hour or 2, and impact PNC around 08Z. One change that was made to the PNC TAF was the inclusion of stronger winds in the tempo and lower visby (+TSRA) as confidence is fairly high that at least strong storms will be present, if not severe. The rest of the terminals should avoid any TSRA but OKC/OUN may briefly experience MVFR CIGS near sunrise. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 94 72 92 69 / 0 20 40 70 Hobart OK 97 74 95 69 / 0 0 20 60 Wichita Falls TX 96 75 98 73 / 10 0 10 50 Gage OK 98 67 86 62 / 10 20 20 30 Ponca City OK 94 69 86 66 / 10 60 50 50 Durant OK 91 74 95 74 / 0 0 10 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04/03/03
Hazardous weather outlook, Jun 29, 10:18 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1018 PM CDT Thu Jun 29 2017 OKZ004>048-050>052-TXZ083>090-301300- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1018 PM CDT Thu Jun 29 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an Enhanced Risk of severe storms overnight across far northern Oklahoma. Location... The Enhanced Risk covers an area along and north of a line from Perry to Okeene to Fort Supply to Laverne. A Slight Risk extends north of a line from Catesby to Hitchcock to Luther to Chandler to the Enhanced Risk. A Marginal Risk covers and area north of a line from near Wetumka to Oklahoma City to Camargo to Shattuck up to the Slight Risk. Timing... After 11 PM. Impacts... Winds of 70 mph and golf ball size hail. Discussion... Scattered thunderstorms will continue to develop across portions of southwestern Kansas late this evening, gradually developing into a cluster or complex of storms, along with additional development, across far northwestern Oklahoma overnight. This complex of storms will build eastward across northern Oklahoma through the early morning hours. Damaging winds up to 70 mph and hail to the size of golf balls is possible. As the storms form more into a line, the damaging wind risk could become the more pressing concern. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should be prepared for severe weather operations overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday.... .Thunderstorms... Severe thunderstorms, along with high rain totals, are possible Friday through Saturday night. A Slight Risk covers much of northern and central Oklahoma Friday and Friday night, with a Marginal Risk covering much of the region Saturday and Saturday night. The primary concerns will be large and damaging hail along with the potential for excessive rain. Scattered thunderstorms will continue to be possible Sunday through next Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Local storm report, Jun 30, 1:17 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 1 SSW CHEROKEE 36.74N 98.36W
06/30/2017 M66 MPH ALFALFA OK MESONET
&&
CMSSpecial weather statement, Jun 30, 1:18 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 118 AM CDT FRI JUN 30 2017 OKZ005>007-011>013-300645- Major OK-Garfield OK-Alfalfa OK-Woods OK-Grant OK-Noble OK- 118 AM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR Major...Garfield...southern Alfalfa...southeastern Woods...southwestern Grant and northwestern Noble Counties Until 145 AM CDT... AT 117 AM CDT, the leading edge of strong and gusty thunderstorm winds extended near Ringwood, moving southeast at 50 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Enid, Fairview, Helena, Waukomis, Seiling, Garber, Lahoma, Billings, Ringwood, Drummond, Carmen, Cleo Springs, Kremlin, Goltry, Breckenridge, Ames, Meno, Aline, Hunter and Fairmont. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3659 9739 3617 9782 3616 9896 3664 9845 TIME...MOT...LOC 0617Z 294DEG 42KT 3639 9832 03
Special weather statement, Jun 30, 1:20 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
120 AM CDT FRI JUN 30 2017
OKZ005-006-300645-
Alfalfa OK-Woods OK-
120 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa and eastern
Woods Counties Until 145 AM CDT...
AT 117 AM CDT, a strong thunderstorm was located 6 miles south of
Capron, moving east at 50 MPH. Strong winds will also continue
behind a large area of thunderstorms moving east.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Alva, Waynoka, Burlington, Dacoma, Avard, Ingersoll, Driftwood,
Capron and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3700 9827 3664 9845 3642 9869 3657 9894
3700 9868
TIME...MOT...LOC 0617Z 267DEG 42KT 3681 9855
03Local storm report, Jun 30, 1:21 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 1 SSW CHEROKEE 36.74N 98.36W
06/30/2017 M69 MPH ALFALFA OK MESONET
&&
CMSLocal storm report, Jun 30, 1:29 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
129 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND GST 1 SSW CHEROKEE 36.74N 98.36W
06/30/2017 M62 MPH ALFALFA OK MESONET
&&
CMSSpecial weather statement, Jun 30, 1:48 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
148 AM CDT FRI JUN 30 2017
OKZ007-008-012-013-019-300745-
Garfield OK-Logan OK-Kay OK-Grant OK-Noble OK-
148 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR Garfield...northwestern Logan...
southwestern Kay...southeastern Grant and Noble Counties Until 245 AM
CDT...
AT 144 AM CDT, a strong thunderstorm was located 4 miles southwest
of Kremlin, moving east at 50 MPH. Strong wind gusts with this storm
may occur well ahead of the rainfall.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Enid, Perry, Waukomis, Garber, Lahoma, Covington, Billings, Red Rock,
Marshall, Kremlin, Breckenridge, Mulhall, Marland, Hunter, Orlando,
Fairmont, Hillsdale, Carrier, Douglas and Vance Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3659 9705 3616 9732 3616 9735 3611 9735
3602 9741 3639 9810 3663 9803
TIME...MOT...LOC 0644Z 277DEG 44KT 3651 9790
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 47 min |
| Jun 30, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 55 min |
| Jun 30, 12:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods | 42 min |
| Jun 30, 12:38 AM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Jun 30, 1:04 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Kay | 56 min |
| Jun 30, 1:18 AM CDT | Special Weather Statement | OUN | Garfield, Major | 27 min |
| Jun 30, 1:20 AM CDT | Special Weather Statement | OUN | Woods | 25 min |
| Jun 30, 1:48 AM CDT | Special Weather Statement | OUN | Garfield, Noble | 57 min |
| Jun 30, 2:28 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 32 min |
| Jun 30, 3:28 AM CDT | Special Weather Statement | OUN | Harper | 47 min |
| Jun 30, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 34 min |
| Jun 30, 3:55 AM CDT | Special Weather Statement | OUN | Woods | 50 min |
| Jun 30, 4:15 AM CDT | Special Weather Statement | OUN | Woods | 60 min |
| Jun 30, 4:26 AM CDT | Special Weather Statement | OUN | Payne | 49 min |
| Jun 30, 4:32 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 25 min |
| Jun 30, 4:53 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 9 min |
| Jun 30, 5:09 AM CDT | Special Weather Statement | OUN | Payne | 51 min |
| Jun 30, 5:58 AM CDT | Special Weather Statement | OUN | Payne | 47 min |
| Jun 30, 3:38 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Jun 30, 3:49 PM CDT | Special Weather Statement | OUN | Washita | 26 min |
| Jun 30, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 33 min |
| Jun 30, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 27 min |
| Jun 30, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 46 min |
| Jun 30, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 46 min |
| Jun 30, 5:07 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Jun 30, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 46 min |
| Jun 30, 5:18 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 42 min |
| Jun 30, 5:30 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jun 30, 5:32 PM CDT | Special Weather Statement | OUN | Caddo | 28 min |
| Jun 30, 5:43 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Jun 30, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 40 min |
| Jun 30, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 38 min |
| Jun 30, 5:54 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Jun 30, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 47 min |
| Jun 30, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 31 min |
| Jun 30, 6:02 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Jun 30, 6:05 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Jun 30, 6:18 PM CDT | Special Weather Statement | OUN | Seminole | 27 min |
| Jun 30, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 47 min |
| Jun 30, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pontotoc, Pottawatomie | 30 min |
| Jun 30, 6:31 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Jun 30, 6:32 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Jun 30, 6:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Jun 30, 6:38 PM CDT | Areal Flood Advisory | OUN | Canadian | 3 hr |
| Jun 30, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain | 35 min |
| Jun 30, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 47 min |
| Jun 30, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
| Jun 30, 5:23 PM CDT | Special Weather Statement | OUN | Knox | 37 min |
| Jun 30, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 40 min |
| Jun 30, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 49 min |
| Jun 30, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 31 min |
| Jun 30, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.